The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
Does nivo/ipi still work while treatment stopped on steroids to bring down liver enzymes?
Due to elevated liver enzymes, I had to stop nivo/ipi after three infusion. I am on 35mg of prednisone to bring down the enzymes. My question is did anyone here who had the experience of stopping treatment while on prednisone still achieve tumour shrinkage during this time?
Thanks in advance,
It was 9 weeks between my 1st and 2nd ipi/nivo infusions. I received prednisone to help recover from that 1st infusion. The PET scan after my 4th ipi/nivo infusion showed tumor shrinkage. Because walking became a little less painful before my 2nd ipi/nivo infusion, I think bone tumors shrank while I was taking prednisone.
Edwin, you might want to watch this Johns Hopkins video where the docto answers just that question (good news).. If the link doesn’t work, you can search on youtube for “Managing Immunotherapy Side Effects” by Evan J. Lipson.. https://m.youtube.com/watch?v=2MAmESB4czA
Hi Beany, some of the best data comes from checkmate 067 in regards to published melanoma patients who have been on ipi/nivo and had to stop because of side effects (IRAE’s). If you look at the link that follows and go to the safety section, you will see the data on how many had to stop due to side effects and how they did when compared to those who didn’t have to stop. In summary they did just as well and there didn’t seem to be any significant difference in outcomes for those who stopped early. Those that developed IRAE’s generally get prednisone to treat side effect, so when you look at safety data, you can assume the % of patients that developed grade 3 or 4 side effects where placed on prednisone. https://www.nejm.org/doi/full/10.1056/NEJMoa1709684
Beany, sorry – the link to the Hopkins video, above, was meant for you.
Viewing 1 reply thread
You must be logged in to reply to this topic.
About the MRF Patient Forum
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.